Alert archive / Indiana / Wind Chill Advisories in 2019
Wind Chill Advisory 2, NWS Northern Indiana
NWS Northern Indiana issued this wind chill advisory at Jan 24, 2019, 3:30 AM EST for 21 counties in Indiana; 8 counties in Ohio; Branch County, Hillsdale County, Saint Joseph County, Michigan. It took effect at Jan 25, 2019, 3:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2019, 3:30 AM EST (08:30 UTC)
- In effect from
- Jan 25, 2019, 3:00 AM EST
- Expired
- Jan 25, 2019, 12:14 PM EST
- In force
- 9 hr
- Issued by
- NWS Northern Indiana
All 32 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 41 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
254 WWUS43 KIWX 240830 WSWIWX URGENT - WINTER WEATHER MESSAGE National Weather Service Northern Indiana 330 AM EST Thu Jan 24 2019 INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004- 005-015-016-024-025-241630- /O.NEW.KIWX.WC.Y.0002.190125T0800Z-190125T1800Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 330 AM EST Thu Jan 24 2019 /230 AM CST Thu Jan 24 2019/ ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM EST /2 AM CST/ TO 1 PM EST /NOON CST/ FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero expected. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...From 3 AM EST /2 AM CST/ to 1 PM EST /noon CST/ Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ MIZ077-078-241630- /O.EXT.KIWX.WW.Y.0004.190124T2100Z-190125T1800Z/ Berrien-Cass MI- Including the cities of Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, and Marcellus 330 AM EST Thu Jan 24 2019 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST FRIDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches expected. Winds from the west will be 15 to 25 mph with gusts as high as 35 mph. This will lead to patchy blowing snow. * WHERE...Berrien and Cass Counties. * WHEN...From 4 PM this afternoon to 1 PM EST Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the Thursday evening or Friday morning commutes. Also...wind chill values of 5 below to 15 below zero are expected Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. && $$
4 follow-up statements
678 WWUS43 KIWX 241546 WSWIWX URGENT - WINTER WEATHER MESSAGE National Weather Service Northern Indiana 1046 AM EST Thu Jan 24 2019 MIZ077-078-242100- /O.CON.KIWX.WW.Y.0004.190124T2100Z-190125T1800Z/ Berrien-Cass MI- Including the cities of Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, and Marcellus 1046 AM EST Thu Jan 24 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST FRIDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches expected. Winds from the west will be 15 to 25 mph with gusts as high as 35 mph. This will lead to patchy blowing snow. * WHERE...Berrien and Cass Counties. * WHEN...From 4 PM this afternoon to 1 PM EST Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the Thursday evening or Friday morning commutes. Also...wind chill values of 5 below to 15 below zero are expected Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. && $$ INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004- 005-015-016-024-025-242100- /O.CON.KIWX.WC.Y.0002.190125T0800Z-190125T1800Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 1046 AM EST Thu Jan 24 2019 /946 AM CST Thu Jan 24 2019/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM EST /2 AM CST/ TO 1 PM EST /NOON CST/ FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero expected. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...From 3 AM EST /2 AM CST/ to 1 PM EST /noon CST/ Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
817 WWUS43 KIWX 250106 WSWIWX URGENT - WINTER WEATHER MESSAGE National Weather Service Northern Indiana 806 PM EST Thu Jan 24 2019 MIZ077-078-250915- /O.CON.KIWX.WW.Y.0004.000000T0000Z-190125T1800Z/ Berrien-Cass MI- Including the cities of Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, and Marcellus 806 PM EST Thu Jan 24 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST FRIDAY... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches. Winds gusting as high as 35 mph. * WHERE...Berrien and Cass MI Counties. * WHEN...Until 1 PM EST Friday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Areas of blowing snow will significantly reduce visibility. The hazardous conditions will likely impact the morning commute. Wind chill temperatures will be between 10 below zero and 15 below zero Friday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. && $$ INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004- 005-015-016-024-025-250915- /O.CON.KIWX.WC.Y.0002.190125T0800Z-190125T1800Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 806 PM EST Thu Jan 24 2019 /706 PM CST Thu Jan 24 2019/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM EST /2 AM CST/ TO 1 PM EST /NOON CST/ FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero expected. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...From 3 AM EST /2 AM CST/ to 1 PM EST /noon CST/ Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
946 WWUS43 KIWX 250900 WSWIWX URGENT - WINTER WEATHER MESSAGE National Weather Service Northern Indiana 400 AM EST Fri Jan 25 2019 MIZ077-078-251700- /O.CON.KIWX.WW.Y.0004.000000T0000Z-190125T1800Z/ Berrien-Cass MI- Including the cities of Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, and Marcellus 400 AM EST Fri Jan 25 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Snow with blowing and drifting snow in the vicinity of snow showers. Additional snow accumulations of up to one inch. * WHERE...Berrien and Cass MI Counties. * WHEN...Until 1 PM EST this afternoon. * ADDITIONAL DETAILS...Plan on slippery road conditions. Blowing snow in the vicinity of snow showers will significantly reduce the visibility. The hazardous conditions will likely impact the morning commute. Wind chill temperatures will be between 10 below zero and 15 below zero this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. && $$ INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004- 005-015-016-024-025-251700- /O.CON.KIWX.WC.Y.0002.000000T0000Z-190125T1800Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 400 AM EST Fri Jan 25 2019 /300 AM CST Fri Jan 25 2019/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST /NOON CST/ THIS AFTERNOON... * WHAT...Very cold wind chills. Wind chills as low as 20 below zero this morning. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...Until 1 PM EST /noon CST/ this afternoon. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
846 WWUS43 KIWX 251714 WSWIWX URGENT - WINTER WEATHER MESSAGE National Weather Service Northern Indiana 1214 PM EST Fri Jan 25 2019 MIZ078-251815- /O.CAN.KIWX.WW.Y.0004.000000T0000Z-190125T1800Z/ Cass MI- Including the cities of Dowagiac, Cassopolis, and Marcellus 1214 PM EST Fri Jan 25 2019 ...WINTER WEATHER ADVISORY IS CANCELLED... Temperatures will continue to slowly warm and winds diminish this afternoon. $$ INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004- 005-015-016-024-025-251815- /O.CAN.KIWX.WC.Y.0002.000000T0000Z-190125T1800Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 1214 PM EST Fri Jan 25 2019 /1114 AM CST Fri Jan 25 2019/ ...WIND CHILL ADVISORY IS CANCELLED... Temperatures will continue to slowly warm and winds diminish this afternoon. $$ MIZ077-252100- /O.EXT.KIWX.WW.Y.0004.000000T0000Z-190126T0900Z/ Berrien- Including the cities of Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, and Paw Paw Lake 1214 PM EST Fri Jan 25 2019 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 AM EST SATURDAY... * WHAT...Snow with blowing and drifting snow in the vicinity of snow showers. Additional snow accumulations of one to two inches is expected mainly this evening.. * WHERE...Berrien County. * WHEN...Until 4 AM EST Saturday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Blowing snow in the vicinity of snow showers will significantly reduce the visibility. The hazardous conditions will likely impact the morning commute. Wind chill temperatures will be between 10 below zero and 15 below zero this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind chill advisory went out at Jan 24, 12:53 AM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Jan 24, 12:53 AM EST, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1253 AM EST Thu Jan 24 2019
.SYNOPSIS...
Issued at 208 PM EST Wed Jan 23 2019
A cold front crossing the area will usher in colder air overnight
with a few snow showers possible downwind of Lake Michigan. Much
colder air will then follow late Thursday as an arctic cold front
swings through the area. Bitterly cold highs in the single digits
expected on Friday with wind chill values around 20 below zero.
Periodic snow showers will be possible at times through the
weekend... especially in the lake effect snow belts...but any
accumulations will be light.
&&
.UPDATE...
Issued at 737 PM EST Wed Jan 23 2019
Upper level trough and associated low level convergence axis
continues to very slowly nudge eastward across extreme northeast
Indiana/northwest Ohio this evening where some light rain is
ongoing. In wake of this trough, very light drizzle with some
embedded flurries has also been observed. Precip rates appear to
be very light with drizzle, but persistence over a 2 to 4 hour
time period could create a few slick spots on roads this evening
as temperatures begin to drop below freezing. Influx of drier air
behind this trough should gradually deepen cold air enough for
patchy drizzle to transition to flurries/light snow showers. Have
maintained trend of previous forecast in keeping low chances of
precip closer to Lake Michigan by late in the overnight hours.
Will issue an SPS in next hour highlighting light patchy freezing
drizzle and dropping temperatures overnight possibly causing some
slick spots.
&&
.SHORT TERM...(Tonight through Thursday night)
Issued at 208 PM EST Wed Jan 23 2019
Cold front pushing through wrn zones at this hour and will clear ern
zones by sundown. Thus frontal rain band will come to an end w-e
this aftn with sharp post frontal cold advection following this
evening. Water ponding on area roads will refreeze in short order as
temps crash through the 20s.
Robust nrn stream sw disturbance amplifying through the James Bay
vicinity Thursday will send another surge of arctic air south into
the OH valley. Expect sct snow showers with frontal passage in the
aftn and some limited lake response. However given inherent dryness
of this airmass, limited fetch and general poor microphysical
structure aloft accumulations will be quite limited < 3" in
aggregate in favored lake zones.
&&
.LONG TERM...(Friday through Tuesday)
Issued at 208 PM EST Wed Jan 23 2019
Lake based snow showers will diminish Fri morning as flow backs
ahead of new sw disturbance amplifying through base of broad ern US
upper trough. This system still looks quite disorganized not to
mention moisture starved yet will spread some light snow across the
area Fri night/Sat morning along with some moderation in temps.
Otherwise things remain interesting heading into Mon as vigorous sw
originating out of the epac south of the Aleutians overtops wrn NOAM
upper ridge and amplifies sewd through the Great Lakes. As noted
yesterday emergence of lead current of return moisture off the Gomex
along with strong warm advection into retreating cold dome implying
a robust precip response invof low level baroclinic zone. Too early
to suggest any further detail other than some ptype issues likely in
the CWA given eroding cold dome. However deterministic signals,
along with considerable ensemble spread continue to oscillate with
where this system ultimately tracks.
Thereafter looks to bring about the coldest airmass yet with
upstream cross polar flow developing as polar vortex swings south of
Hudson Bay mid week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1253 AM EST Thu Jan 24 2019
MVFR cigs to persist through most, if not all the period for both
sites as colder air continues to stream in with even colder shot
of air arriving by tonight. FZDZ being reported at KFWA with loss
of ice in the clouds at present. This should be short lived,
winding down in the next couple of hours, but still requiring
addition to TAF. Scattered light snow showers will be possible
this afternoon at both sites, but coverage and impacts at both
airports appears to low for now to have in TAF. By 00Z Fri, lake
effect snow showers and increasing winds will arrive and may
impact KSBN the remainder of the period. Have limited vsby impacts
at this point as think worst may remain north of the site.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...Winter Weather Advisory from 1 PM this afternoon to 10 AM EST
Friday for MIZ077-078.
OH...NONE.
LM...Small Craft Advisory until 4 PM EST Friday for LMZ043-046.
&&
UPDATE...Marsili
SYNOPSIS...T
SHORT TERM...T
LONG TERM...T
AVIATION...Fisher
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Jan 23, 3:08 PM EST, 12 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 308 PM EST Wed Jan 23 2019 MIZ077-078-241000- Berrien-Cass MI- 308 PM EST Wed Jan 23 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 10 AM EST FRIDAY... This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Bitterly cold air will return to the area Thursday night and Friday with wind chill values as low as 20 degrees below zero. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-005- 015-016-024-025-241000- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 308 PM EST Wed Jan 23 2019 /208 PM CST Wed Jan 23 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Bitterly cold air will return to the area Thursday night and Friday with wind chill values as low as 20 degrees below zero. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-241000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 308 PM EST Wed Jan 23 2019 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Conditions hazardous to small craft will exist through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Conditions hazardous to small craft are expected through much of the next seven days. Heavy freezing spray is possible Thursday night and Friday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 7:46 PM EST | River Flood Warning | IWX | Wells | 4 days |
| Jan 23, 10:29 PM EST | River Flood Warning | IWX | Adams, Allen | 60 hr |
| Jan 24, 4:44 AM EST | Heavy Freezing Spray Warning | IWX | 47 hr | |
| Jan 24, 7:49 AM EST | River Flood Warning | IWX | Blackford, Huntington, Jay, Wabash, Wells | 36 hr |
| Jan 24, 3:42 PM EST | River Flood Warning | IWX | Putnam | 53 hr |
Nearby
Wind Chill Advisories in Indiana, 2019Wind Chill Advisories in Ohio, 2019Wind Chill Advisories in Michigan, 2019Every wind chill advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.